Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 29, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 25, 2001, 4:47 AM EDT for Guernsey County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2001, 4:47 AM EDT (08:47 UTC)
- Expired
- Jul 25, 2001, 8:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Guernsey County, OH
The radar
The Pittsburgh radar (KPBZ), 121 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 250847 FFWPBZ OHC059-251245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 447 AM EDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GUERNSEY COUNTY IN OHIO * UNTIL 845 AM EDT * AT 445 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED RAIN AMOUNTS WILL GO OVER 3 INCHES...AND THIS CAN CAUSE FLASH FLOODING IN LOW LYING AREAS...AND ALONG SMALL STREAMS...EARLY THIS MORNING. * OTHER LOCATIONS IN THE WARNING INCLUDE...ANTRIM...FAIRVIEW... MIDDLEBOURNE...WINTERSET...AND SALT FORK STATE PARK. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVEaRS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 9:35 PM EDT, 7 hours 12 minutes earlier.
Area forecast discussion, Jul 24, 9:35 PM EDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 935 PM EDT TUE JUL 24 2001 TSTMS HV DIED DOWN WITH ONLY WDLY SCT SHWRS RMNG ATTM. AM RELUCTANT TO REMOVE CHC POPS COMPLETELY OVRNGT BUT WL LWR POPS TO 30 PCT AND REMOVE HVY RNFL WORDING. LOCATIONS THAT DID RCV RAIN EARLIER THIS EVE WL LKLY SEE SOME FOG LTR TNGT SO WL ADD PTCHY FOG. WL SEND UPDATED ZNS SHORTLY. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV..Z.NONE.
In the hours before
Special weather statement, Jul 25, 4:35 AM EDT, 12 minutes before
OHZ049-058-059-WVZ003-004-251030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 435 AM EDT WED JUL 25 2001 ...THUNDERSTORM UPDATE... SLOW MOVING THUNDERSTORMS...CAN CAUSE RAIN AMOUNTS OF OVER 2 AND 3 INCHES BY 6:30 AM...PARTICULARLY IN GUERNSEY COUNTY OHIO. BEWARE OF FLASH FLOODING IN LOW LYING AREAS AND ALONG SMALL STREAMS. THE STORMS HAVE BEEN SLOWLY SPREADING EASTWARD...ACROSS BELMONT COUNTY OHIO...EXTREME SOUTHERN HARRISON COUNTY OHIO...AND INTO OHIO AND MARSHALL COUNTIES IN THE NORTHERN WEST VIRGINIA PANHANDLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE COUNTIES UNTIL 11:00 AM. BESIDES THE FLASH FLOOD THREAT FROM RAIN AMOUNTS OF OVER 2} OR 3 INCHES...THERE CAN ALSO BE WIND GUSTS OVER 45 MPH AND HAIL. STAY TUNED FOR UPDATES AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:37 AM EDT | Flash Flood Warning | PBZ | Tuscarawas | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.